first blood results on armour!! Anyone help?

Hi got my results back. wondering if anyone can explain it? I will be seeing my Doc soon but he wants me to reduce my dose because my pulse rate is high, but i feel better and think going up half a grain would make life better again.

TSH- 4.73 (0.15-3.2)

T4 free- 6.7 (9.9-20.1)

T3 free- 5.1 (2.7-7.0)

DHEA- 2.5 (1.0-11.7) (im taking DHEA 15mg a day) it was below range and ive just come in to range.

I have read somewhere that TSH doesn't feature when on Armour and FT3 is the one but how about FT4?

my pulse if any use to anyone is around 70-78 in morning still in bed. In the afternoon 80-92. Been taking my temp as well in the morn 36-36.5.

I still have vertigo symptoms and migraines but these have improved and im even thinking of doing some training to get back to work. Still tire a little easier than should but not as bad as i was and im actually losing weight now too.

Cheers thanks for help!

10 Replies

oldestnewest
  • I think the normal pulse rate is between approx 65 to100. Mine is similar to yours and I have no problems.My temp too is the same. On levothyroxine I had more ECG's within the period I took it than I ever had before.

    If you are feeling better do not let your doctor reduce your meds. This is from Dr Lowe and if you cursor down to the question dated November 21, 2003 to read the question and full answer

    Hopefully the endocrinologist won’t keep your Armour dose too low. He most likely will, however, if he adjusts your dose according to your TSH and thyroid hormone levels while ignoring your clinical response to a particular dose. To get well, some patients must use Armour doses that are high enough to produce TSH and thyroid hormone levels that upset endocrinologists. But the lab values are meaningless in themselves, as long as a patient isn’t overstimulated and has gotten well from her hypothyroid symptoms. What's truly harmful is for a doctor to keep a hypothyroid patient’s dose too low strictly for the sake of predetermined lab values.

    web.archive.org/web/2010122...

  • thank you for this :)

  • I have to say shaws i head heart palps while on levo and abnormal sweats. signs of overdsoing and in fact they improved when dose went up. the heart palps were unbelievable and nobody did anything about that!

  • TSH is high, which isn't a good sign. Yes, it's generally accepted that TSH is less relevant on desiccated, but usually because it is artificially lowered, whereas yours is too high!

    FT3 is well within range, and FT4 is always likely to be low when taking desiccated thyroid, unless you take quite a large dose.

    So I'd say that on the basis of those blood test results, a dose reduction definitely isn't indicated, and as you suggest, an increase might well be helpful.

    Let us know the outcome of your upcoming doctor consult. :)

  • Really worried about seeing him as he already thinks i need to drop down because of my pulse rate. Clarebear has said to me before that her heart rate dropped when she increased her dose and our symptoms are amazingly similar i know that doesnt mea i will respond exactly the same way. But i know this is the answer to all of it and im so close.

  • Hi BexyLS - I agree with the others. When on NDT you would expect your TSH to be suppressed, so yours looks very high. My last TSH was <0.02 and my endo agreed to an increase as my FT4 was low in the range and FT3 about mid-range. We are aiming to get my FT4 to mid-range and FT3 to top third of range, to see how I feel there.

    However, I increased by 1/4 of a grain and felt wonderful for 11 days, and then headaches and faster pulse started to come back. I tried increasing by another 1/4 and and felt great for about 5 days, with no headaches and pulse mid 70s. I then noticed my pulse was high - about 95 and I had a feeling of tightness in my chest. I have dropped the extra 1/4 and am wondering if low iron/cortisol are causing this? How are your iron and cortisol (sorry can't remember if you have posted these)?

    Also just wondering when you took your last dose of NDT in relation to the test and your current dosage and how long you have been on that dose? Thanks. xx

  • I took my last dose 24 hours before the test (i did it your way just to be sure!). I did suffer a little in the eve but it was ok. Been taken Armour for 2 and a half months now and if im good and take the doses at the right time etc i do very well and everyday gets better.

  • I forgot to say that when i started Armour my doc told me to just stop taking levo and start on 1.5 grains of armour. Since then i read on the patient leaflet to armour that it has to be incremented slowly. Do you think this could be the cause of fast pulse. It does say something like high dose increases can cause cardiac problems. Also i used to have a heart murmur when i was young but has been undetected for some time now

  • My TSH goes very low on NDT too, so as others have suggested it would seem you are still under-medicated - your free T3 and T4 are still within range so no problem there.

    I found my heart rate in the past has even gone DOWN slightly after raising the dose!

  • Yes I have found the same thing with my heart rate going down after previous increases, but not the last unfortunately :(

You may also like...